Re: [IPk] Hypo control
I wonder if the insulin is somehow pooling in your body and being
absorbed very slowly when you're inactive at night?
I tend to see this effect (with the opposite result, i.e. I go high)
when I use my legs or bum as an infusion site.
In your case it could be that you need to lower the insulin starting
earlier to deal with this, and/or take less bolus with your evening
meal. Perhaps you should also check your BG around 2am to see if you're
already low then.
Can you think of anything different from 3 weeks ago when you first
started noticing this?
Good luck - it sounds awful. I used to get something like this
(persistent nightime hypos despite reducing my insulin loads and not
bolusing at all for evening meal) after softball tournaments and finally
figured I had to *really* slash my basals to almost nothing (as you're
doing) to deal with it. I only realised the true effect when staying up
partying till 5am after softball one time and having really bad hypos
despite loads of Coke.
But I assume you're not suddenly doing unusual amounts of exercise (I
can do up to 10 hours a day of vigorous exercise during a tournament) in
the last 3 weeks!
June Searle wrote:
> My present problems did not improve last night. Unusually for me, but to ward
> off a problem, I had a biscuit before bed and I have now cut my basals from
> 1.00 am - 5.00 am from 0.0. At 5.00 am basal set at 0.5. Last night at 5.20
> I was 2.4 and took 15g Lucozade. Each quarter hour it was still down and took
> further 15g Lucozade. It didn't rise until 6.30 am and 60g Lucozade later.
> I just can't work out where the insulin is coming from. Please, does anyone
> have any idea what is wrong or what I am doing wrong? The hypos have been
> going on for nearly 3 weeks now but usually earlier than last night.
for HELP or to subscribe/unsubscribe/change list versions,